MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4004C0715
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400 (pc400).During the procedure, a pc400 would not advance at all within its introducer sheath; therefore, it was removed.The procedure was completed using a new pc400.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section is being updated based on additional information provided by a penumbra sales representative on 01/29/2020: section b.Box 5.Describe event or problem.It was previously understood that the issue occurred while in use in the patient.However, based on the updated information, the issue occurred during preparation.Note: although the event summary alleged a deterioration in the characteristics or performance of the device, this event did not and, if it were to recur, it would not cause or contribute to serious deterioration or death.Therefore, this is not considered a reportable event.
 
Event or Problem Description
During preparation for a coil embolization procedure, the penumbra coil 400 (pc400) would not advance at all from its initial position within its introducer sheath on the back table.The issue with the pc400 was found prior to use, therefore, the pc400 was not used in the procedure.The procedure was completed using another pc400.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the follow-up #01 and is being included on this follow-up #02: 3005168196-2020-00117.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9644057
Report Number3005168196-2020-00117
Device Sequence Number1965421
Product Code HCG
UDI-Device Identifier00814548010908
UDI-Public00814548010908
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2026
Device Model Number4004C0715
Device Catalogue Number4004C0715
Device Lot NumberC16208
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/08/2020
Supplement Date Received by Manufacturer01/29/2020
01/14/2005
Initial Report FDA Received Date01/29/2020
Supplement Report FDA Received Date02/21/2020
03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005